Page 1 of 1

Sam-e (antidepressant)

PostPosted: October 6th, 2003, 12:43 am
by skinny
Has anyone taken this supplement? It's used for depression, arthritis, and some other conditions. It's has very few side effects compared to SSRIs and other pharmaceutical antidepressants.

Here's a good overview on it:
http://www.lef.org/magazine/mag2003/jun ... me_01.html

Has anyone tried this for their depression, anxiety, or twitching?

I'm don't suffer from anxiety or depression (maybe I'm mildly depressed). I'm on it for now. I'm gonna try 200mg 2x per day for a least two months. I may bump up the dosage if I'm not responding within a month.

So far on day 3 I find it very well tolerated. I feel pretty good on it.

It's not cheap. A 200mg pill is about .65 to .95 cents depending where you buy it.

skinny

PostPosted: October 6th, 2003, 9:07 am
by twitching man
Hi Skinny- You will have to feep us posted on the results.
Thanks for the info.
TM

PostPosted: October 6th, 2003, 4:02 pm
by Floater
sam-e is an excellent supplement...i used it to detox my liver...i dont use it any more....but it helped me get out of my bfs depression...i took a small dose though,400 mgs a day

PostPosted: October 10th, 2003, 2:53 pm
by dhayes
Hello,
I had a neurologist prescribe Sam-E for my BFS, and it helped, and is great for depression. Unfortunately I had to stop taking it because it started making me feel strange and caused anxiety. Go figure. I'm seriously considering purchasing the smallest dose available and giving that a try. I believe 150 mg is available.

Good luck,
Dan

Sam-e

PostPosted: October 31st, 2003, 2:23 pm
by thetwitchkid
I was diagnosed with BFS in April 2003 (After Brain MRI and EMG/Nerve conduction tests). Tried Xanax for 4 weeks , no relief and discontinued. A nutritionist suggested Sam-e. I have been taking 400mg daily for two months. I have found it to be very helpful in relief of the twitching as well as the "fog/anxiety" that accompanies BFS. I hope this helps. The only side-effect I notice is a dry mouth and "orange" coating on my tongue every day. It could be my Liver in detox mode. I recently added a vitamin B-complex and liquid calcium/magnesium.

PostPosted: October 31st, 2003, 7:24 pm
by marieclare
A friend of mine was on Prozac and did not like the side effects--so she tried SAM-e and loves it--she says she feels normal--She says it can cause insomnia though if you don't take it in the morning--is that right? She buys it much cheaper at COSTCO or SAM's club.
marieclare

PostPosted: November 3rd, 2003, 8:49 am
by thetwitchkid
I have been sleeping fine with the Sam-e, although I must admit I usually take it in the morning so I am unsure about taking it at night. Thanks for the Costco buying tip.